Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 132, NWS San Francisco Bay Area, CA

June 20, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 20, 2021, 3:05 AM PDT. It took effect at Jun 21, 2021, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2021, 3:05 AM PDT (10:05 UTC)
In effect from
Jun 21, 2021, 3:00 PM PDT
Expired
Jun 21, 2021, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

455 
WHUS76 KMTR 201005
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
305 AM PDT Sun Jun 20 2021

PZZ530-201815-
/O.CON.KMTR.SC.Y.0131.210620T2200Z-210621T0400Z/
/O.NEW.KMTR.SC.Y.0132.210621T2200Z-210622T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
305 AM PDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 15 kt with gusts up to 
  25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
7 follow-up statements
119 
WHUS76 KMTR 201502
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
802 AM PDT Sun Jun 20 2021

PZZ530-202315-
/O.CON.KMTR.SC.Y.0131.210620T2200Z-210621T0400Z/
/O.CON.KMTR.SC.Y.0132.210621T2200Z-210622T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
802 AM PDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt
  expected. 

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
582 
WHUS76 KMTR 202102
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
202 PM PDT Sun Jun 20 2021

PZZ530-210515-
/O.CON.KMTR.SC.Y.0131.210620T2200Z-210621T0400Z/
/O.CON.KMTR.SC.Y.0132.210621T2200Z-210622T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
202 PM PDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
MONDAY...

* WHAT...West to southwest winds 10 to 20 kt with gusts up to 30
  kt expected. 

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
882 
WHUS76 KMTR 210351
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
851 PM PDT Sun Jun 20 2021

PZZ530-211200-
/O.EXP.KMTR.SC.Y.0131.000000T0000Z-210621T0400Z/
/O.CON.KMTR.SC.Y.0132.210621T2200Z-210622T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
851 PM PDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
560 
WHUS76 KMTR 211004
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
304 AM PDT Mon Jun 21 2021

PZZ530-211815-
/O.CON.KMTR.SC.Y.0132.210621T2200Z-210622T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
304 AM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
701 
WHUS76 KMTR 211553
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
Issued by National Weather Service Los Angeles/Oxnard CA
853 AM PDT Mon Jun 21 2021

PZZ530-220000-
/O.CON.KMTR.SC.Y.0132.210621T2200Z-210622T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
853 AM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
047 
WHUS76 KMTR 212101
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
201 PM PDT Mon Jun 21 2021

PZZ530-220400-
/O.CON.KMTR.SC.Y.0132.210621T2200Z-210622T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
201 PM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
413 
WHUS76 KMTR 220350
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
850 PM PDT Mon Jun 21 2021

PZZ530-220500-
/O.EXP.KMTR.SC.Y.0132.000000T0000Z-210622T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
850 PM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Conditions have dropped below advisory criteria, therefore the
Small Craft Advisory has been allowed to expire. 

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 3:00 AM PDT, 5 minutes earlier.

Area forecast discussion, Jun 20, 3:00 AM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
300 AM PDT Sun Jun 20 2021

.SYNOPSIS...Though warmer temperatures can still be expected
farther inland, pleasant conditions are forecast for Father's Day
2021 as temperatures continue their cooling trend. As the marine
layer has reestablished and lower pressure develops just west of
the coast, these cool temperatures will continue for much of the
week and possibly drop below average by midweek. The next chance
for warmer temperatures looks to be next weekend with inland
areas returning to the 90s.

&&

.DISCUSSION...as of 02:59 AM PDT Sunday...It is good to see a
robust stratus deck out over the ocean again on satellite. Onshore
winds has helped push the marine layer into the San Francisco Bay
as well as through the Monterey Bay and down the Salinas Valley.
Ceilings remain fairly low between 300 to 500 ft, but the depth of
the marine layer expands to around 1200 to 1500 feet as observed
on the Fort Ord and Bodega bay Profilers. In addition to helping
overnight temperatures cool, it is helping bring humidity levels
back to the region. While locations within the marine layer depth
see that relief, highest elevations above it will still see warm
overnight temperatures and dry conditions. The forecast also added
a slight chance for light drizzle along the coastline. Sadly, the
location of the Willow Fire in the Ventana Wilderness is at a
spot that is just above and farther inland to be a part of this
humidity relief, but more on that in the Fire Section below.

Southwest winds aloft keep the air mass above 700 mb dry, while
winds at the surface will be onshore. With flow out of the west and
a retreating upper level ridge to the desert southwest, Sunday is
looking to be a fairly pleasant day. Temperatures will be

A developing upper level trough 400 to 500 miles west-southwest of
San Francisco will strengthen through Sunday and move closer to the
California Coastline. As it does so, it will likely act to deepen
the marine layer, further helping with nighttime humidity
recoveries. It will also keep winds out of the south-southwest and
onshore through the week.  The NBM is trying to develop scattered
showers over over the waters for late Monday into Tuesday as the
trough approaches, but with such low confidence, it was scaled back
to just a slight chance over the outer waters. Wouldn't be surprised
if there was something light out to sea as the trough approaches,
but nothing to impact the land area. By Tuesday, the trough will
drift slowly to the north toward Eureka where it will likely stall
by Thursday. In addition to adding humidity and onshore winds, it
will be the driving force to keeping the cooling trend going through
the week for the region, returning inland temperatures to the 70s
and 80s, with 60s at the coast.

This trough will also have additional moisture at higher elevations
and could have some weak vertical lift ahead of it. NAM, GFS, and
ECMWF models depicting 700 mb to 500 mb layer humidities overnight
Monday into Tuesday morning above 50%. Just north of Sonoma and Napa
counties show NAM modified 500 mb Total Totals with indices
between 30-32, but instabilities in MUCAPE are just not there.
While it will be monitored through the week, the chances for a dry
thunderstorm to develop is low, or if it does it will likely
remain north of our county warning area (CWA).

So from a high level, it should be a quiet weather week with cool,
possibly even below normal, temperatures. The next big chance to the
pattern looks to be next weekend. Ensemble models are showing the
ridge over New Mexico try to build back to the California/Nevada
border, but it will have to contend with the stationary trough
parked over the Central Coast. Still, 850 mb temperatures look to
increase back into the mid-20 degree Celsius range. For now, it is
forecast for temperatures to warm up, but to what extent and how
early will still need to be ironed out. Some models have the warm up
beginning on Thursday, but there is low confidence in that. The
hottest locations will likely be the traditional ridge tops and far
interior East Bay/Southern Monterey County having temperatures
return to the 90s.

&&

.AVIATION...As of 12:56 AM PDT Sunday...For the 06z TAFs. The
marine layer depth varies from 1,700 feet at the Bodega Bay
profiler to 2,000 feet Fort Ord profiler. GOES-17 satellite
imagery shows stratus and fog along the coast, entering through
the Golden Gate to the East Bay and additional stratus and fog in
the Salinas Valley reaching the southern part of the valley beyond
San Lucas. Light patchy drizzle in the marine layer is also
reported along the Monterey Peninsula. The primary pressure
gradients (and winds) influencing the marine layer are 3.6 mb
SFO-SAC and 1.2 mb SMX-SFO.

Light hazy or smoky conditions aloft briefly lowering slant range
visibilities over the north Central Coast and mainly the southern
Bay Area Sunday morning. Hazy or smoky conditions should be
limited, per latest HRRR model the Willow wildfire smoke
transports toward the Central Valley with lower to mid level
coastal troughing resulting in southwest to west winds through the
period.

For 06z TAFs VLIFR-IFR until late Sunday morning in stratus, fog
and patchy drizzle along the coast and nearby coastal valleys.
Inland VFR. VLIFR-IFR in stratus, fog and patchy drizzle again
Sunday evening with onshore winds resulting in another inland
intrusion overnight Sunday and Monday morning.

Vicinity of KSFO...VFR continuing so far at KSFO, winds on the
ocean side of the peninsula are transporting stratus and fog
northward along the coast as well as through the Golden Gate.
Little change in lower level temperatures at 925 mb and 850 mb
influencing the marine layer temperature inversion through
morning, current conditions may hold favoring VFR through Sunday
morning. Light onshore winds may not be enough to advect stratus
to the terminal in this case. Cooling to saturation and stratus
development would be through loss of heat to space through
radiational cooling, an offset is slightly increasing surface
pressures along the bay shoreline in the vicinity of KSFO to late
Sunday morning per latest NAM. Will look into possibility of VFR
forecast by or before the 09z amendment.

SFO Bridge Approach...Similar to KSFO. Wildfire smoke may briefly
reduce slant range visibility this morning.

Monterey Bay Terminals....VLIFR-IFR in stratus, fog and patchy
drizzle until late this morning. VFR returning temporarily in the
afternoon then VLIFR-IFR redeveloping in stratus, fog and patchy
drizzle tonight and Monday morning.

&&

.FIRE...As of 2:42 AM PDT Sunday...The Willow Wildfire located
west of Arroyo Seco and just south of Tassajara Hot Springs in
monterey County continues to burn at over 2,000 acres. Winds are
light and variable near the surface, but remain light and out of
the southwest at the top of the boundary layer. While it appears
that there has not been tremendous smoke billowing out of it like
it was previously, it is possible that the Monterey Peninsula will
continue to see smoke plume drift north once again on Sunday.
With the marine layer being only around 1500 ft in depth, and the
fire's inland location and elevation at approximately 1800-3500
ft, little marine influence is expected for the fire on Sunday.
However, as an upper level trough drops down the coast, the marine
is expected to deepen early this week which may help with
humidity recoveries starting as early as Monday morning. Winds
will continue to be light through the early part of the week as
temperatures cool.

For the remainder of the Bay Area, while a dry airmass sits aloft,
the marine layer has returned and will continue to be present
through the week. Cooler temperatures and onshore winds will keep
the risk for fire threats low.

&&

.MARINE...as of 09:05 PM PDT Saturday...Winds have diminished over
most of the San Pablo Bay, and will remain light tonight. Light
southerly winds tomorrow across the  waters. Locally gusty
southwest winds through the San Pablo Bay  in the afternoon to
evening again. Strengthening southerly winds  across the waters by
Tuesday. Seas remain northwest at 10 to 11  seconds along with a
marginal southerly swell.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...SF Bay from 3 PM

&&

PUBLIC FORECAST: DK
AVIATION: Canepa/Dhuyvetter
MARINE: Dhuyvetter

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.